Alert archive / Indiana / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Northern Indiana
NWS Northern Indiana issued this areal flood advisory at Oct 8, 2021, 7:56 AM EDT for DeKalb County, Steuben County, Indiana. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 7:56 AM EDT (11:56 UTC)
- Expired
- Oct 8, 2021, 10:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties DeKalb County, IN, Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 11.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
124
WGUS83 KIWX 081156
FLSIWX
Flood Advisory
National Weather Service Northern Indiana
756 AM EDT Fri Oct 8 2021
INC033-151-081400-
/O.NEW.KIWX.FA.Y.0049.211008T1156Z-211008T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
De Kalb IN-Steuben IN-
756 AM EDT Fri Oct 8 2021
The National Weather Service in Northern Indiana has issued a
* Flood Advisory for...
Western De Kalb County in northeastern Indiana...
Southwestern Steuben County in northeastern Indiana...
* Until 1000 AM EDT.
* At 755 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
* Some locations that will experience flooding include...
Auburn, Garrett, Ashley, Hudson, Corunna, Altona, Fairfield
Center, Helmer, Salem Center, Sedan, Big Turkey Lake, Golden Lake,
Flint, Saint Johns and Butler Center.
Additional rainfall amounts of 0.5 to 1 inch are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4170 8520 4169 8507 4158 8504 4131 8508
4129 8515 4135 8519 4168 8520 4169 8520
$$
IWX1 follow-up statement
320
WGUS83 KIWX 081351
FLSIWX
Flood Advisory
National Weather Service Northern Indiana
951 AM EDT Fri Oct 8 2021
INC033-151-081401-
/O.EXP.KIWX.FA.Y.0049.000000T0000Z-211008T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
De Kalb IN-Steuben IN-
951 AM EDT Fri Oct 8 2021
...FLOOD ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING FOR WESTERN
DE KALB AND SOUTHWESTERN STEUBEN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4170 8520 4169 8507 4158 8504 4131 8508
4129 8515 4135 8519 4168 8520 4169 8520
$$
LewisWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood advisory went out at Oct 8, 7:00 AM EDT, 56 minutes earlier.
Area forecast discussion, Oct 8, 7:00 AM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 700 AM EDT Fri Oct 8 2021 .SYNOPSIS... Issued at 235 AM EDT Fri Oct 8 2021 Periodic rain showers will continue through tonight, with isolated thunderstorms. Mostly dry conditions are expected Saturday and Sunday. Temperatures will be above normal for October, with highs gradually warming this weekend, reaching into the lower 80s for Sunday. Rain will return Monday night. && .SHORT TERM...(Today and Tonight) Issued at 235 AM EDT Fri Oct 8 2021 The upper low will continue to bring unsettled weather to the region. It is currently centered over northern Illinois, with a vort max rotating up from the southwest into northwest Indiana. Ahead of this shortwave, convection is firing across northern Indiana into northwest Ohio. There is just enough elevated instability and shear to also sustain a few thunderstorms. These showers and storms will continue to track northward this morning. There may then be a break in activity late morning, but if skies can partially clear allowing daytime heating to further destabilize the lower atmosphere, scattered thunderstorms will again be possible this afternoon, as depicted by the CAMs. The low will then lift into Michigan and weaken tonight, and convection will dissipate. && .LONG TERM...(Saturday through Thursday) Issued at 235 AM EDT Fri Oct 8 2021 There may be a few lingering showers on the backside of the low on Saturday, especially across southeast Michigan and northwest Ohio, but the area will otherwise be dry with upper ridging building in. This ridge will move over the area Saturday night into Sunday, and subsidence, combined with increasing southerly flow, will cause temperatures to warm into the low 80s - which is more than 10 degrees above normal. It will remain warm on Monday, then cool down some on Tuesday as another weather system brings more rain to the area. Dry conditions should return Tuesday night into Wednesday as transitory high pressure moves over the region. The high will also bring another warm up, although temperatures should stay in the 70s. Models depict a cold front on Thursday, but there are timing and strength differences, as usual this far out, so just kept a slight chance of rain in the forecast. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 655 AM EDT Fri Oct 8 2021 A large upper low over northern IL near Chicago will drift north today with showers and isolated thunder chances continuing east of the low over northern Indiana. Shower and storm coverage has increased overnight so will continue with the activity this morning. The showers and storms will continue this afternoon. Lower clouds have moved into FWA with the ceiling at 004. Conditions will improve this afternoon, although showers will continue. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 8, 4:51 AM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 451 AM EDT Fri Oct 8 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 451 AM EDT Fri Oct 8 2021 /351 AM CDT Fri Oct 8 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are possible, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-090900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 451 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:40 AM EDT | Areal Flood Advisory | IWX | Noble | 3 hr |
| Oct 8, 9:02 AM EDT | River Flood Warning | IWX | Noble | 21 days |
| Oct 8, 2:32 PM EDT | Special Weather Statement | IWX | Starke | 43 min |
| Oct 8, 2:44 PM EDT | Special Weather Statement | IWX | Saint Joseph | 46 min |
| Oct 8, 3:08 PM EDT | Special Weather Statement | IWX | Adams | 37 min |
| Oct 8, 3:29 PM EDT | Special Weather Statement | IWX | Marshall | 46 min |
| Oct 8, 5:13 PM EDT | Special Weather Statement | IWX | Jay | 47 min |
| Oct 8, 5:30 PM EDT | Special Weather Statement | IWX | LaGrange | 45 min |
| Oct 8, 6:07 PM EDT | Areal Flood Advisory | IWX | Wabash | 86 min |
Nearby
Areal Flood Advisories in Indiana, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.